Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 5, 2017, 2:17 PM MDT for 4 counties in Nebraska; Albany County, Carbon County, Wyoming. It took effect at Sep 6, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2017, 2:17 PM MDT (20:17 UTC)
- In effect from
- Sep 6, 2017, 2:00 AM MDT
- Expired
- Sep 6, 2017, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Morrill County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS75 KCYS 052017 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 217 PM MDT Tue Sep 5 2017 ...FIRST FROST OF THE SEASON POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL WYOMING AND THE WESTERN NEBRASKA PANHANDLE... NEZ002-003-021-095-061200- /O.NEW.KCYS.FR.Y.0001.170906T0800Z-170906T1300Z/ Dawes-Box Butte-Morrill-North Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, and Harrison 217 PM MDT Tue Sep 5 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. * TIMING...2 AM through 7 AM MDT Wednesday. * TEMPERATURE...Minimum 33 to 37 degrees. * IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WYZ105-110-113-115-061200- /O.NEW.KCYS.FR.Y.0001.170906T0800Z-170906T1300Z/ Shirley Basin-North Snowy Range Foothills- Upper North Platte River Basin-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Saratoga, Encampment, Bosler, and Laramie 217 PM MDT Tue Sep 5 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. * TIMING...2 AM through 7 AM MDT Wednesday. * TEMPERATURE...Minimum 33 to 37 degrees. * IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ HAMMER
2 follow-up statements
800 WWUS75 KCYS 060847 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 247 AM MDT Wed Sep 6 2017 ...FIRST FROST OF THE SEASON POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL WYOMING AND THE WESTERN NEBRASKA PANHANDLE... NEZ002-003-021-095-061300- /O.CON.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/ Dawes-Box Butte-Morrill-North Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, and Harrison 247 AM MDT Wed Sep 6 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... * TIMING...through 7 AM MDT Wednesday. * TEMPERATURE...Minimum 33 to 37 degrees. * IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WYZ105-110-113-115-061300- /O.CON.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/ Shirley Basin-North Snowy Range Foothills- Upper North Platte River Basin-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Saratoga, Encampment, Bosler, and Laramie 247 AM MDT Wed Sep 6 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... * TIMING...through 7 AM MDT Wednesday. * TEMPERATURE...Minimum 33 to 37 degrees. * IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
759 WWUS75 KCYS 061318 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 718 AM MDT Wed Sep 6 2017 NEZ002-003-021-095-WYZ105-110-113-115-061430- /O.EXP.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/ Dawes-Box Butte-Morrill-North Sioux-Shirley Basin- North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, Harrison, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Saratoga, Encampment, Bosler, and Laramie 718 AM MDT Wed Sep 6 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to rise this morning and so will let the Advisory expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 5, 11:45 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 5, 11:45 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1145 AM MDT Tue Sep 5 2017 .SHORT TERM...(Today through Wednesday night) Issued at 256 AM MDT Tue Sep 5 2017 130kt upper jet seen clearly on GOES-16 WV imagery this morning over central Canada and the northern Great Plains will continue to dive southward today, digging out a highly amplified trough over the Mississippi Valley. An unseasonably cool sfc high will sink south over the plains through tonight on the back side of the upper trough. In terms of sensible weather, the story for today and tonight will be clear skies and temperatures around 10 degrees below normal for this time of year. As the sfc high settles over the plains tonight, light winds and clear skies will promote excellent radiational cooling especially in our typically colder spots such as Alliance and Chadron and also for the Laramie Valley. Temperatures in these areas will likely fall into the mid 30s and because of this added in mention of patchy frost where temps fall to 36 or below. Heights aloft begin to rise on Wednesday as the strong upper ridge over the western CONUS begins to shift east. Continued sunny skies with temperatures around 5 degrees warmer than today. .LONG TERM...(Thursday through Monday) Issued at 256 AM MDT Tue Sep 5 2017 The main concern with this portion of the forecast is how much moisture will be in place, and if it will be enough to trigger convection. The models are in pretty good agreement in showing the upper level ridge dominating the weather pattern through the weekend. The models are showing a mid level shortwave rotating through southeast South Dakota into the Nebraska panhandle on Thursday. This feature will help steepen lapse rates in the panhandle, but not confident enough to introduce any precipitation, due to a very dry air mass in place. The next feature that could be a little more of a trigger is some jet energy diving southeast across areas mainly east of the the Laramie Range on Friday. Areas along and west of the Laramie Range will be in the entrance region of this jet streak. This combined with some moisture and orographic lift may trigger a few high based showers and isolated thunderstorms. The weather pattern Saturday and Sunday looks more favorable for upper level diffluence which may trigger some orographic convection. Once again, the moisture will be quite limited so we are not anticipating widespread shower coverage. The models are also keying in on a jet streak surging through central Wyoming on Sunday. This jet streak combined with a mid level shortwave may trigger some more scattered convection along and east of the Laramie Range. Otherwise, mild temperatures will be the rule through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1144 AM MDT Tue Sep 5 2017 Vfr conditions under mostly clear skies through the taf period. Winds will be light. && .FIRE WEATHER... Issued at 256 AM MDT Tue Sep 5 2017 A dry airmass will be in place over the area through mid week. Afternoon RH values do fall to around 15 percent over Converse and Niobrara Counties as well as areas west of the Laramie Range each afternoon through Thursday. Winds however will remain light enough to preclude much in the way of a fire weather threat at this time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...DEL LONG TERM...REC AVIATION...ZF FIRE WEATHER...DEL
Hazardous weather outlook, Sep 5, 3:41 AM MDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 341 AM MDT Tue Sep 5 2017 WYZ101>119-060945- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 341 AM MDT Tue Sep 5 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy frost can be expected in the Laramie Valley tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a chance of thunderstorms this weekend mainly in the mountains and the foothills along the Laramie Range. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-060945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 341 AM MDT Tue Sep 5 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Patchy frost can be expected tonight in areas between Chadron and Alliance. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a slight chance of thunderstorms this weekend in parts of the Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed.
Nearby
Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.